Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 24, NWS Little Rock, AR

April 8, 20025 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 8, 2002, 2:00 AM CDT for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2002, 2:00 AM CDT (07:00 UTC)
Expired
Apr 8, 2002, 5:00 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Johnson County, AR, Logan County, AR, Newton County, AR, Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2002-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2002-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 080700
FFWLIT
ARC071-083-101-113-127-081000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
158 AM CDT MON APR 8 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
  JOHNSON COUNTY IN WESTERN ARKANSAS
  LOGAN COUNTY IN WESTERN ARKANSAS
  SCOTT COUNTY IN WESTERN ARKANSAS
  POLK COUNTY IN WESTERN ARKANSAS

* UNTIL 500 AM CDT

* AT 155 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO    
  HEAVY RAINFALL MOVING OVER THE AFFECTED COUNTIES. SEVERAL INCHES   
  OF RAIN HAVE FALLEN IN THE WARNING AREA IN THE PAST FEW            
  HOURS. RAINFALL IS EXPECTED TO CONTINUE THROUGHOUT THE NIGHT. 

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
LITTLE ROCK.

LAT...LON 3610 9295 3534 9333 3520 9352 3512 9373
          3476 9374 3471 9402 3440 9395 3422 9448
          3488 9448 3541 9372 3610 9344

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 5:05 PM CDT, 8 hours 55 minutes earlier.

Area forecast discussion, Apr 7, 5:05 PM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT SUN APR 7 2002

WET WEATHER PATTERN IN STORE FOR THE FORECAST AREA THROUGH TUESDAY.
STRONG H5 LOW OVER NEW MEXICO THIS AFTERNOON WILL MOVE SLOWLY TOWARD
ARKANSAS THROUGH TUESDAY. ABUNDANT MOISTURE OVER THE STATE...
ESPECIALLY THE NORTHERN AND WESTERN SECTIONS WILL HELP PRODUCE
SIGNIFICANT RAINFALL TONIGHT AND MONDAY. HAVE ISSUED A FLASH FLOOD
WATCH FOR THE NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA FOR
TONIGHT. FLASH FLOOD WATCH MAY BE NEEDED FOR ADDITIONAL AREAS ON
MONDAY. WEAK FRONT WILL SLOWLY MOVE INTO THE STATE ON TUESDAY AND
PRECIPITATION WILL END FROM THE WEST ON TUESDAY. DRY WEATHER ON TAP
FOR WEDNESDAY AND THURSDAY. NEXT CHANCE OF PRECIPITATION WILL SLOWLY
CREEP BACK INTO THE STATE ON FRIDAY...BUT BETTER CHANCES EXPECTED
FOR SATURDAY AND SUNDAY.

FCSTID = 22
HRO   52  67  54  67 /  90  70  50  40
LIT   58  71  57  71 /  70  80  60  50
HOT   57  70  57  72 /  90  60  50  40
PBF   58  72  57  72 /  60  80  60  50

.LZK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ003>005...
ARZ012>013...ARZ021>023...ARZ030>031...ARZ037>042...ARZ052.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:17 PM CDTFlash Flood WarningLZKJohnson, Logan, Newton, Scott4 hr
Apr 7, 11:03 PM CDTFlash Flood WarningLZKJohnson, Logan, Newton, Polk, Scott3 hr
Apr 8, 2:07 AM CDTSevere Thunderstorm WarningLZKDrew53 min
Apr 8, 5:53 PM CDTSevere Thunderstorm WarningLZKYell27 min
Apr 8, 5:57 PM CDTSevere Thunderstorm WarningLZKPope33 min
Apr 8, 6:31 PM CDTSevere Thunderstorm WarningLZKYell19 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.